Alert archive / Colorado / Winter Storm Warnings in 2019
Winter Storm Warning 22, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Dec 7, 2019, 1:34 PM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Dec 8, 2019, 12:00 AM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2019, 1:34 PM MST (20:34 UTC)
- In effect from
- Dec 8, 2019, 12:00 AM MST
- Expired
- Dec 9, 2019, 3:42 AM MST
- In force
- 28 hr
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WWUS45 KPUB 072034 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 134 PM MST Sat Dec 7 2019 COZ068-080445- /O.NEW.KPUB.WS.W.0022.191208T0700Z-191209T1500Z/ Eastern San Juan Mountains Above 10000 Feet- 134 PM MST Sat Dec 7 2019 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY... * WHAT...Moderate to heavy snow expected. Total snow accumulations of 6 to 13 inches. Winds gusting as high as 45 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...From midnight tonight to 8 AM MST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ COZ058-060-080445- /O.NEW.KPUB.WW.Y.0045.191208T0700Z-191209T1500Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- 134 PM MST Sat Dec 7 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 10 inches. Winds gusting as high as 55 mph. * WHERE...Western Mosquito Range, East Lake County Above 11000 Feet, and the Eastern Sawatch Mountains Above 11000 Feet. * WHEN...From midnight tonight to 8 AM MST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
6 follow-up statements
168 WWUS45 KPUB 080341 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 841 PM MST Sat Dec 7 2019 COZ068-081145- /O.CON.KPUB.WS.W.0022.191208T0700Z-191209T1500Z/ Eastern San Juan Mountains Above 10000 Feet- 841 PM MST Sat Dec 7 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY... * WHAT...Moderate to heavy snow expected. Total snow accumulations of 6 to 12 inches with locally higher amounts possible. Winds gusting as high as 45 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...From midnight tonight to 8 AM MST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. Gusty winds could cause areas of blowing snow producing hazardous travel conditions over mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ COZ058-060-081145- /O.CON.KPUB.WW.Y.0045.191208T0700Z-191209T1500Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- 841 PM MST Sat Dec 7 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST MONDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 10 inches. Winds gusting as high as 55 mph. * WHERE...Western Mosquito Range, East Lake County Above 11000 Feet, and the Eastern Sawatch Mountains Above 11000 Feet. * WHEN...From midnight tonight to 8 AM MST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. Gusty winds could cause areas of blowing snow producing hazardous travel conditions over mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
772 WWUS45 KPUB 081032 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 332 AM MST Sun Dec 8 2019 COZ068-081900- /O.CON.KPUB.WS.W.0022.000000T0000Z-191209T1500Z/ Eastern San Juan Mountains Above 10000 Feet- 332 AM MST Sun Dec 8 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Moderate to heavy snow expected. Total snow accumulations of 6 to 12 inches with locally higher amounts possible. Winds gusting as high as 45 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 8 AM MST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. Gusty winds could cause areas of blowing snow producing hazardous travel conditions over mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ COZ058-060-081900- /O.CON.KPUB.WW.Y.0045.000000T0000Z-191209T1500Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- 332 AM MST Sun Dec 8 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 10 inches. Winds gusting as high as 55 mph. * WHERE...Western Mosquito Range, East Lake County Above 11000 Feet, and the Eastern Sawatch Mountains Above 11000 Feet. * WHEN...Until 8 AM MST Monday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning commute. Gusty winds could cause areas of blowing snow producing hazardous travel conditions over mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
854 WWUS45 KPUB 081848 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1148 AM MST Sun Dec 8 2019 COZ068-090300- /O.CON.KPUB.WS.W.0022.000000T0000Z-191209T1500Z/ Eastern San Juan Mountains Above 10000 Feet- 1148 AM MST Sun Dec 8 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Heavy snow. Additional snow accumulations of 5 to 10 inches. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 8 AM MST Monday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ COZ058-060-090300- /O.CON.KPUB.WW.Y.0045.000000T0000Z-191209T1500Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- 1148 AM MST Sun Dec 8 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Snow. Additional snow accumulations of 5 to 8 inches. Winds gusting as high as 50 mph. * WHERE...Western Mosquito Range, Eastrn Lake County Above 11000 Feet, and the Eastern Sawatch Mountains Above 11000 Feet. * WHEN...Until 8 AM MST Monday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
403 WWUS45 KPUB 082142 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 242 PM MST Sun Dec 8 2019 COZ068-090545- /O.CON.KPUB.WS.W.0022.000000T0000Z-191209T1500Z/ Eastern San Juan Mountains Above 10000 Feet- 242 PM MST Sun Dec 8 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Heavy snow. Additional snow accumulations of 4 to 7 inches. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 8 AM MST Monday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ COZ058-060-090545- /O.CON.KPUB.WW.Y.0045.000000T0000Z-191209T1500Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- 242 PM MST Sun Dec 8 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Snow. Additional snow accumulations of 3 to 5 inches. Winds gusting as high as 50 mph. * WHERE...Western Mosquito Range, Eastrn Lake County Above 11000 Feet, and the Eastern Sawatch Mountains Above 11000 Feet. * WHEN...Until 8 AM MST Monday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
882 WWUS45 KPUB 090342 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 842 PM MST Sun Dec 8 2019 COZ068-091145- /O.CON.KPUB.WS.W.0022.000000T0000Z-191209T1500Z/ Eastern San Juan Mountains Above 10000 Feet- 842 PM MST Sun Dec 8 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Heavy snow. Additional snow accumulations of 2 to 6 inches with locally higher amounts possible. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 8 AM MST Monday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ COZ058-060-091145- /O.CON.KPUB.WW.Y.0045.000000T0000Z-191209T1500Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- 842 PM MST Sun Dec 8 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches with locally higher amounts possible. Winds gusting as high as 50 mph. * WHERE...Western Mosquito Range, Eastern Lake County Above 11000 Feet, and the Eastern Sawatch Mountains Above 11000 Feet. * WHEN...Until 8 AM MST Monday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
065 WWUS45 KPUB 091042 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 342 AM MST Mon Dec 9 2019 COZ068-091145- /O.CAN.KPUB.WS.W.0022.000000T0000Z-191209T1500Z/ Eastern San Juan Mountains Above 10000 Feet- 342 AM MST Mon Dec 9 2019 ...WINTER STORM WARNING IS CANCELLED... Intermittent light snow is expected to continue across the Eastern San Juan Mountains today. However, significant additional snowfall is no longer anticipated, so the warning has been cancelled. $$ COZ058-060-091500- /O.CON.KPUB.WW.Y.0045.000000T0000Z-191209T1500Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- 342 AM MST Mon Dec 9 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches with locally higher amounts possible. Winds gusting as high as 50 mph. * WHERE...Western Mosquito Range, Eastern Lake County Above 11000 Feet, and the Eastern Sawatch Mountains Above 11000 Feet. * WHEN...Until 8 AM MST this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 10:24 AM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 7, 10:24 AM MST, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1024 AM MST Sat Dec 7 2019 .SHORT TERM...(Today and tonight) Issued at 407 AM MST Sat Dec 7 2019 Current water vapor imagery and upper air analysis is indicating generally weak westerly flow aloft across the region, with a upper ridging across the Rockies at this time. GOES data is also indicating an upper low spinning offshore of the Pacific Northwest Coast along with mid and upper level moisture streaming across the West Coast through the Intermountain West and across the Rockies at this time. Satellite data and surface observations indicating stratus and areas of fog across the lower Arkansas River Valley mixing out from west to east as west to southwest low level flow continues to develop across the Plains. Warming aloft under the building ridge and downslope flow event as temperatures over and near the higher terrain have been warming since midnight, with 3 AM readings in the upper 20s to upper 30s along and west of the I-25 corridor. No big changes in current forecast through tonight, with westerly flow aloft progged to increase across the region as the Pacific Northwest system moves onshore and starts to translate into the Intermountain West later tonight. Lee trough continues to translate across the Plains today, with breezy westerly winds, strongest over and near the higher terrain, leading to highs warming back to above seasonal levels in the mid 50s to mid 60s across the Plains, warmest along the I-25 Corridor. Highs in 30s and 40s are expected across the higher terrain, with mainly 20s at the peaks. Temperatures may not feel as warm though, with bouts of mid and high level clouds streaming across the Rockies through the day. Moisture is progged to increase within the increasing westerly flow aloft tonight, leading to scattered snow showers developing along and west of the ContDvd after midnight. Some light accumulations of a couple of inches will be possible by sunrise. Increasing westerly flow also redevelops lee troughing across the I-25 Corridor tonight, with breezy westerly winds and increasing clouds keeping overnight lows in the mild side, especially across the higher terrain west of the I-25 Corridor. .LONG TERM...(Sunday through Friday) Issued at 407 AM MST Sat Dec 7 2019 Sunday and Monday...Models have been fairly consistent on sliding a longwave trough out of the Pac NW late Sat night, with the trough axis stretching from western MT back to the southwest across northern CA. Snow is forecast to begin along the Continental Divide Sun morning, with the focus areas being the Eastern San Juan mts as well as the central mts. As this system moves east into the Rockies and the Great Basin through the day Sun, snowfall will increase in intensity and areal coverage. Sun evening the models continue to show the system splitting into two distinct lobes or pieces of energy. The southern piece will trail across AZ, while the northern piece pushes a cold front down into CO which will then cross the Palmer Divide and Monument Hill between 06z and 09z Mon. As this front pushes south overnight through early Mon morning, brisk northerly winds, much cooler air and isolated snow will spread across the eastern plains. It still looks like the system will clear the state by late Mon night, so precipitation for the forecast area should completely end by midnight at the latest. Latest snowfall guidance is indicating event totals of potentially 5 to 10 inches of new snow for the peaks of the Eastern San Juan mts and central mts, which would meet advisory criteria. The remainder of the mts will likely see totals ranging from 4 to 6 inches. Since this is pointing to an advisory in the third period, will hold off on any issuance at this time and let the day crew have another look. As for temps, plan on a cold day for the mts and high valleys on Sun, while the plains should warm nicely under breezy pre-frontal westerly winds. Mon will be cool for all areas with highs only climbing into the 30s to near 40F. Tuesday and Wednesday...Brisk northwest flow aloft across the region for Tue as the upper system pulls away will keep the forecast area dry but cool, with highs in the 30s for the high valleys, and 40s for the plains. Winds aloft relax and shift to a more westerly direction on Wed, for another dry day with slightly warmer temps. Look for highs in the 30s to around 40F for the high valleys, and in the 40s to around 50F for the plains. Thursday and Friday...Long range models still show an upper shortwave crossing the state on Thu, but this looks like it will be a non-event for the forecast area with continued dry conditions and temps remaining in the 30s to around 40F for the high valleys, and in the 40s to around 50F for the plains. Brisk northwesterly flow then settles in for Fri and into the weekend, with a wide swath of moisture eking in from the Pacific NW and bringing isolated snow to the central mts. The increasing downslope flow should help boost temps across the plains into the lower 50s on Fri. Moore && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1020 AM MST Sat Dec 7 2019 High level clouds at KCOS and KPUB are expected to decrease later this afternoon, but then will increase again later this evening. Late tonight, the cloud base is expected to lower a bit but will remain VFR. Some breezy westerly winds will be possible later this afternoon at KCOS and KPUB. KALS is expected to have generally light winds thru the forecast period. High clouds are expected to increase over the area this evening, and then the cloud base should lower later tonight, and there is a chance for some low stratus but at this time there is too much uncertainty to include a low ceiling in the forecast. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...MOORE AVIATION...28
Hazardous weather outlook, Dec 7, 5:34 AM MST, 8 hours before
Hazardous Weather Outlook National Weather Service Pueblo CO 534 AM MST Sat Dec 7 2019 COZ058>089-093>099-081400- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 534 AM MST Sat Dec 7 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered snow showers will develop across the higher terrain of the Continental Divide later tonight, with spotty snow accumulations of a couple of inches possible by sunrise Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday A storm system will affect the mountains and adjacent valleys and plains of southern Colorado Sunday through Monday afternoon. This system will be capable of producing gusty winds in combination with light to moderate snow at times, mainly during the day on Sunday and favoring Continental Divide locations. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters may be possible tonight across the Continental Divide. 23/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 1:34 PM MST | Winter Weather Advisory | PUB | Chaffee, Lake, Saguache | 42 hr |
Nearby
Winter Storm Warnings in Colorado, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.